Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 319, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Oct 9, 2001, 7:17 PM CDT for Holt County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 9, 2001, 7:17 PM CDT (00:17 UTC)
- Expired
- Oct 9, 2001, 8:15 PM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holt County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 3:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
660 WUUS53 KLBF 100021 SVRLBF NEC089-100115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 717 PM CDT TUE OCT 9 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLT COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 815 PM CDT... * AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF ATKINSON...OR ABOUT 20 MILES SOUTHEAST OF BASSETT...MOVING NORTHEAST AT 20 MPH. A SECOND SEVERE THUNDERSTORM LOCATED WAS LOCATED 21 MILES SOUTHWEST OF CHAMBERS MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORMS WILL BE... OVER ATKINSON AROUND 745 PM CDT... 6 MILES NORTHWEST OF EMMET AROUND 805 PM CDT... 11 MILES NORTHWEST OF ONEILL AROUND 815 PM CDT... 7 MILES SOUTHWEST OF CHAMBERS 750 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR NORTH CENTRAL NEBRASKA. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4255 9922 4211 9920 4210 9832 4272 9832 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 2:38 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Oct 9, 2:38 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 238 PM CDT TUE OCT 9 2001 ...THUNDERSTORM COVERAGE FORECAST CHALLENGE TONIGHT... AT NOONTIME CDT DRIER AIR WAS FILTERING INTO THE SOUTHWEST AS A BRIEF PERIOD OF SUBSIDENCE INCREASES WITH CLOUDS DECREASING IN THE EXTREME SOUTHWEST. SATELLITE IMAGERY SHOWS 2 WAVES MOVING EAST ACROSS COLORADO WITH STRONGER WAVE NOW APPROACHING THE CENTRAL PORTION OF THE STATE. MODELS APPEAR TO BE SLOW IN THE PROGRESS OF THIS SECOND WAVE. THE RADAR MOSAIC CURRENTLY SHOWS SHOWERS AND THUNDERSTORMS LIFTING NORTH ACROSS THE NORTHERN FORECAST AREA...NORTH OF HIGHWAY 2. THE 18Z HAND SURFACE ANALYSIS SHOWED 1000 MB LOW JUST SOUTHWEST OF MCK WITH DRYLINE EXTENDING SOUTH THROUGH WESTERN KANSAS. SEMI STATIONARY FRONT EXTENDED NORTHEAST FROM LOW CENTER WEST OF A LBF TO VTN LINE...WHILE DEVELOPING WARM FRONT POSED SOUTHEAST THROUGH SOUTH CENTRAL NEBRASKA. MODELS ARE IN GENERAL AGREEMENT THROUGH 60 HOURS WITH BLEND UTILIZED. THE 15Z RUC IS SLOWER WITH THE PROGRESSION OF THE FRONT EAST THIS EVENING WITH THE MODELS POSSIBLY UNDERESTIMATING THE IMPACT ACROSS THE NORTH CENTRAL THROUGH 03Z. 18Z UPPER AIR SOUNDING COMPLETED FOR LBF. THE SURFACE LOW WILL CONTINUE TO MOVE EAST NORTHEAST WITH DRYLINE TO OUR EAST AT 4 PM CDT. WARM FRONT TO LIFT NORTHEAST AND WASHOUT WITH SEMI STATIONARY FRONT TO BECOME PRIMARY AREA OF LOW LEVEL CONVERGENCE THIS EVENING ACROSS THE NORTH CENTRAL. THE 850-700 MB 2D FRONTOGENESIS SUGGEST MAIN BOUNDARY WILL END UP ACROSS SOUTH DAKOTA WITH H85 TROUGH TO MOVE SOUTHEAST THROUGH 03Z ACROSS FORECAST AREA WITH INCREASING LOW LEVEL SHEAR IN THE NORTH CENTRAL WITH THREAT FOR A FEW SEVERE STORMS EAST OF A STUART TO BROKEN BOW LINE. H85 WINDS INCREASE TO 35 TO 40 KNOTS OVERNIGHT WITH BREEZY WORDING RETAINED OVERNIGHT. ADDITIONAL SHOWERS REDEVELOP ON THE COLD SIDE THROUGH 06Z AS H5 WAVES LIFT NORTHEAST COMPLIMENTED BY INCREASED DIVERGENCE ASSOCIATED WITH JETSTREAM. WEDNESDAY HIGH PRESSURE BUILDS SOUTHEAST HOWEVER H7-H5 LAPSE RATES WILL BE OVER 7 DEGREES C/KM WITH COLD AIR STRATOCUMULUS FIELD TO LINGER FOR THE DAY WITH PARTLY CLOUDY SKIES SOUTHWEST AND PARTLY SUNNY ACROSS THE NORTH WITH THE POTENTIAL FOR SOME SHOWERS TO DEVELOP AS H5 TROUGH AXIS MOVES SLOWLY EAST WITH EMBEDDED WAVES REMAINING IN THE FLOW. TEMPERATURES WILL STILL GET INTO THE LOW 60S SOUTHWEST AND 55 TO 60 ACROSS THE NORTH. WEDNESDAY NIGHT THE SURFACE HIGH BUILDS SOUTHEAST WITH LIGHT WINDS AND DRY CONDITIONS. RETURN FLOW SETS UP IN THE WEST WITH TEMPERATURES REBOUNDING BACK INTO THE 60S ON THURSDAY AS LEESIDE TROUGH REFORMS NEAR THE FRONT RANGE. THURSDAY NIGHT THE NEXT COLD FRONT SLIDES EAST WITH CHANCE OF SHOWERS IN THE WEST BY MIDNIGHT WITH SYSTEM EAST BY FRIDAY MORNING. FEW SHOWERS MAY STILL LINGER INTO THE MORNING WITH NO CHANGE MADE TO CURRENT FORECAST. IN THE EXTENDED MODELS ARE TRENDING SLOWER WITH THE H5 LONGWAVE TROUGH WHICH MOVES INTO THE WESTERN PLAINS FRIDAY. A SPLIT IN THE FLOW DEVELOPS SATURDAY AS H5 LOW CUTS OFF SOMEWHERE ACROSS OKLAHOMA AND TEXAS WITH OUR FORECAST REGION BECOMING UNDER A NORTHWEST TO WEST FLOW. A BACKDOOR COLD FRONT WILL SWING THROUGH SATURDAY BUT WITH NORTHWEST FLOW ALOFT DEVELOPING AND MAIN FORCING WELL TO THE NORTH WILL LEAVE DRY. SUNDAY THE NORTHWEST FLOW RE-ESTABLISHES WITH HIGH PRESSURE TO DOMINATE AT THE SURFACE AND ALOFT WITH COLDER AIR TO BE DRIVEN SOUTH WITH THICKNESS FALLING AS CYCLONE DROPS SOUTHEAST ACROSS THE GREAT LAKES. COLDEST AIR CLIPS THE NORTH CENTRAL WITH MAINLY DRY CONDITIONS INTO MONDAY AS THE SURFACE HIGH BUILDS SOUTHEAST. THEN MONDAY SOME RECOVERY OCCURS AS WARMER AR RETURNS AS HIGH PRESSURE BUILDS EAST ACROSS THE PLAINS THROUGH TUESDAY. .LBF...NONE. KECK
In the hours before
Local storm report, Oct 9, 5:07 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
507 PM CDT TUE OCT 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 5 SE PURDUM NE 1.25 INCH HAIL
10/09/01 BLAINE
DPLocal storm report, Oct 9, 5:57 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
557 PM CDT TUE OCT 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 31 S AINSWORTH NE .75 INCH HAIL
10/09/01 BROWN
DPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:02 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 58 min |
| Oct 9, 7:51 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 39 min |
| Oct 9, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.